Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 209, NWS Tallahassee, FL

June 30, 2015Lafayette County, Taylor County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 30, 2015, 3:36 PM EDT for Lafayette County, Taylor County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2015, 3:36 PM EDT (19:36 UTC)
Expired
Jun 30, 2015, 4:15 PM EDT
In force
39 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Lafayette County, FL, Taylor County, FL

What was reported inside it

TimeReportWhereRemark
Jun 30, 3:40 PM EDTTSTM WND DMGLake Bird, FLTREES AND TREE LIMBS DOWN ON POWER LINES CAUSING POWER OUTAGES IN THE AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 2:06 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 836 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
836 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WUUS52 KTAE 301936
SVRTAE
FLC067-123-302015-
/O.NEW.KTAE.SV.W.0209.150630T1936Z-150630T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM EDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN TAYLOR COUNTY IN THE BIG BEND OF FLORIDA...
  NORTHWESTERN LAFAYETTE COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL 415 PM EDT

* AT 336 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF PERRY...AND MOVING
  EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAYO...PERRY...ECONFINA...HAMPTON SPRINGS...SMITH...SCANLON...
  PERRY-FOLEY AIRPORT...TOWNSEND...FENHOLLOWAY...DAY...LAKE BIRD...
  CABBAGE GROVE...SHADY GROVE...ALTON...FOLEY...CHANCEY...
  BUCKVILLE...BUCELL JUNCTION...SECOTAN AND MAYO JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3007 8397 3025 8390 3030 8382 3030 8347
      3026 8347 3026 8326 3011 8323 3010 8318
      3011 8316 3008 8307 3001 8305
TIME...MOT...LOC 1936Z 270DEG 21KT 3023 8350 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:14 AM EDT, 6 hours 22 minutes earlier.

Area forecast discussion, Jun 30, 9:14 AM EDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
914 AM EDT TUE JUN 30 2015

...SOME SEVERE WEATHER EXPECTED ACROSS THE AREA THIS AFTERNOON...

.NEAR TERM [THROUGH TODAY]...

THE MORNING ANALYSIS DEPICTS UPPER LEVEL TROUGHING STRETCHING FROM
THE GREAT LAKES TO THE SOUTHEAST STATES WITH AN MCS ORGANIZING
ACROSS PORTIONS OF MS AND AL AND PROPAGATING SOUTHEASTWARD. THE
AIRMASS AHEAD OF IT IS MOIST AND UNSTABLE WITH A RATHER IMPRESSIVE
12Z KTAE SOUNDING. THE SOUNDING DEPICTS STEEP MID-LEVEL LAPSE
RATES FOR THIS TIME OF YEAR AROUND 6.7 C/KM AND SBCAPE ALREADY
OVER 2000 J/KG. THERE ARE ALSO SOME ABOVE AVERAGE UPPER LEVEL
WINDS WITH 700 MB WINDS OVER 30 KNOTS...WHICH WILL CONTRIBUTE TO
ABOVE AVERAGE SHEAR FOR THIS TIME YEAR. UNLIKE THE PAST COUPLE OF
MORNINGS...THERE IS NOT MUCH CLOUD COVER OR EARLY CONVECTION
ACROSS THE AREA...AND THIS WILL ALSO CONTRIBUTE TO STRONGER
DESTABILIZATION THIS AFTERNOON.

GIVEN THESE FACTORS...AN ACTIVE AFTERNOON IS EXPECTED WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING. THE
IMPRESSIVE THERMODYNAMICS COUPLED WITH SHEAR THAT IS A BIT ABOVE
NORMAL FOR THIS TIME OF YEAR THANKS TO THE UNUSUALLY DEEP UPPER
LEVEL TROUGH ARE EXPECTED TO YIELD SOME STRONG TO SEVERE STORMS
WITH DAMAGING WINDS BEING THE MAIN THREAT. HOWEVER...SOME LARGE
HAIL IS ALSO POSSIBLE GIVEN THE STEEP MID LEVEL LAPSE RATES. IT
WAS INTERESTING TO NOTE THAT A GOLFBALL SIZE HAIL REPORT WAS
RECEIVED WITH THE CONVECTION BACK IN CENTRAL ALABAMA EARLIER THIS
MORNING. THE LAST SEVERAL RUNS OF THE HRRR HAVE SHOWN EXPLICIT 50
KNOT GUSTS WITH CONVECTION THIS AFTERNOON...WHICH IS ANOTHER SIGN
THAT THE ENVIRONMENT IS FORECAST TO BE FAVORABLE FOR SEVERE
STORMS.

&&

.PREV DISCUSSION [628 AM EDT]...

.SHORT TERM [TONIGHT THROUGH THURSDAY]...

THE BROAD UPPER LEVEL TROUGH COVERING THE EASTERN CONUS WILL REMAIN
IN PLACE WITH A FEW IMPULSES ROUNDING IT'S BASE IMPACTING THE LOCAL
REGION. AT THE SURFACE, THE AXIS OF THE WESTERN EXTENSION OF THE
BERMUDA RIDGE WILL STAY SOUTH OF THE LOCAL AREA KEEPING LOW LEVEL
WINDS OUT OF THE WEST TO SOUTHWEST. WITH PLENTIFUL MOISTURE IN PLACE
ALONG WITH INCREASED INSTABILITY, WE SEE A FAIRLY ACTIVE PERIOD FOR
CONVECTION. ALTHOUGH THE HIGHEST POPS WILL BE DURING THE DAYTIME,
SCATTERED SHOWERS AND THUNDERSTORMS SHOULD LINGER INTO THE EVENING
BOTH DAYS. TEMPERATURES WILL BE NEAR NORMAL WITH HIGHS IN THE LOWER
90S AND LOWS IN THE LOWER 70S.

.LONG TERM [THURSDAY NIGHT THROUGH TUESDAY]...

BY FRIDAY, MID TO UPPER LEVEL RIDGING WILL BEGIN TO EXTEND WESTWARD
FROM THE WESTERN ATLANTIC BECOMING MORE ESTABLISHED ACROSS THE GULF
OVER THE WEEKEND AND EARLY NEXT WEEK AS THE EASTERN TROUGH SLOWLY DE-
AMPLIFIES. THIS SHOULD LEAD TO SLIGHTLY WARMER AFTERNOON
TEMPERATURES (MID 90S VS LOWER 90S) ALONG WITH BELOW NORMAL RAIN
CHANCES.

.AVIATION...
[THROUGH 12Z WEDNESDAY]... MVFR CONDITIONS AND GUSTY WINDS ARE POSSIBLE
IN THUNDERSTORMS TODAY. INCLUDED VCTS AT ECP AND TLH THIS MORNING
AND AT OTHER TERMINALS STARTING EARLY AFTERNOON. OUTSIDE OF
THUNDERSTORMS EXPECT VFR CONDITIONS.

.MARINE...

WINDS AND SEAS WILL INCREASE TO CAUTIONARY LEVELS LATER THIS
MORNING AND CONTINUE THROUGH TONIGHT. CONDITIONS DROP BELOW
HEADLINE LEVELS ON WEDNESDAY AND GRADUALLY IMPROVE LATER THIS WEEK
THROUGH THE UPCOMING HOLIDAY WEEKEND AS HIGH PRESSURE BUILDS OVER
THE LOCAL WATERS.

.FIRE WEATHER...

TODAY WILL SEE AN INCREASE IN THUNDERSTORM COVERAGE. WITH RH ABOVE
CRITICAL THRESHOLDS, THERE ARE NO FIRE WEATHER CONCERNS.

.HYDROLOGY...

ALTHOUGH RAIN CHANCES WILL BE FAIRLY HIGH THROUGH THE MIDDLE OF
THE WEEK, RELATIVELY STRONG WEST WINDS WILL KEEP THE CONVECTION
MOVING QUICKLY, AVOIDING HIGH RAINFALL TOTALS IN ALL BUT A FEW
SPOTS. SOME RIVERS HAVE RISEN FROM HEAVIER RAINS LAST WEEK, BUT
ALL WERE BELOW THEIR LOCAL ACTION STAGES, AND THIS WILL LIKELY
CONTINUE FOR THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   91  74  92  73  92 /  60  40  50  30  50
PANAMA CITY   87  78  88  76  89 /  50  40  40  30  40
DOTHAN        91  71  92  72  91 /  60  50  50  30  50
ALBANY        92  71  93  71  92 /  60  50  40  30  60
VALDOSTA      91  72  92  73  92 /  60  40  50  30  60
CROSS CITY    90  74  91  73  91 /  50  30  50  30  40
APALACHICOLA  88  78  88  77  90 /  50  30  40  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     COASTAL BAY-COASTAL FRANKLIN-COASTAL GULF-SOUTH WALTON.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...DVD
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...WESTON
MARINE...BARRY
FIRE WEATHER...WESTON
HYDROLOGY...FOURNIER/CAMP

In the hours before

Local storm report, Jun 30, 2:36 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     5 NE TALLAHASSEE        30.49N 84.23W
06/30/2015                   LEON               FL   BROADCAST MEDIA

            TREE DOWN ON VILLAGE SQUARE BLVD. DEBRIS IN THE ROAD.

&&

GODSEY
Local storm report, Jun 30, 2:48 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
248 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     OAKFIELD                31.78N 83.97W
06/30/2015                   WORTH              GA   911 CALL CENTER

            COUPLE TREES DOWN NEAR OAKFIELD NEAR GA-300.

&&

GODSEY
Local storm report, Jun 30, 2:50 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     TSTM WND DMG     KILLEARN ESTATES        30.51N 84.22W
06/30/2015                   LEON               FL   911 CALL CENTER

            NUMEROUS TREES DOWN IN KILLEARN ESTATES BETWEEN
            THOMASVILLE ROAD AND CENTERVILLE ROAD. KILLEARNY WAY IS
            IMPASSIBLE. TREES DOWN ON SHAMROCK SOUTH NEAR
            CENTERVILLE. TREE ON A HOME ON LOUTH COURT.

&&

GODSEY
Local storm report, Jun 30, 3:04 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     1 SSE BRADFORDVILLE     30.56N 84.21W
06/30/2015                   LEON               FL   911 CALL CENTER

            NUMEROUS TREES DOWN NEAR VELDA DAIRY ROAD. TREES DOWN IN
            ARBOR HILL.

&&

GODSEY
Local storm report, Jun 30, 3:12 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     SOUTHWOOD               30.39N 84.22W
06/30/2015                   LEON               FL   911 CALL CENTER

            A COUPLE TREES DOWN ON ST JOE ROAD.

&&

GODSEY
Local storm report, Jun 30, 3:16 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
316 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TSTM WND GST     3 N ENTERPRISE          31.36N 85.85W
06/30/2015  M55 MPH          COFFEE             AL   OFFICIAL NWS OBS

            55 MPH WIND GUST AT KSXS

&&

GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:14 AM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton15 hr
Jun 30, 11:58 AM EDTSevere Thunderstorm WarningTAEJefferson, Leon47 min
Jun 30, 11:59 AM EDTSevere Thunderstorm WarningTAEWalton, Washington46 min
Jun 30, 12:06 PM EDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington39 min
Jun 30, 12:25 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Washington65 min
Jun 30, 1:08 PM EDTSevere Thunderstorm WarningTAEGadsden, Jackson67 min
Jun 30, 1:33 PM EDTSevere Thunderstorm WarningTAEMadison42 min
Jun 30, 1:45 PM EDTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon60 min
Jun 30, 1:58 PM EDTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon47 min
Jun 30, 2:50 PM EDTSevere Thunderstorm WarningTAEJefferson, Lafayette, Madison, Taylor55 min
Jun 30, 3:05 PM EDTSevere Thunderstorm WarningTAEWalton40 min
Jun 30, 3:38 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton52 min
Jun 30, 3:48 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington42 min
Jun 30, 4:14 PM EDTSpecial Marine WarningTAE61 min
Jun 30, 4:32 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Washington43 min
Jun 30, 4:49 PM EDTSevere Thunderstorm WarningTAEBay, Gulf41 min
Jun 30, 5:06 PM EDTSpecial Marine WarningTAE54 min
Jun 30, 5:11 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Gadsden, Gulf, Jackson, Liberty49 min
Jun 30, 5:38 PM EDTSevere Thunderstorm WarningTAEFranklin, Gadsden, Jefferson, Leon, Liberty, Wakulla67 min
Jun 30, 5:50 PM EDTSpecial Marine WarningTAE85 min
Jun 30, 6:12 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Madison, Taylor, Wakulla63 min
Jun 30, 6:50 PM EDTSevere Thunderstorm WarningTAELafayette, Madison, Taylor55 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.